Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 30, 2011, 4:43 PM EDT for 6 counties in Florida. It was in force for 62 min. 32 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2011, 4:43 PM EDT (20:43 UTC)
- Expired
- Mar 30, 2011, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:44 PM EDT | TSTM WND GST 74 | 3 Wnw Azalea Park, FL | KORL AT ORLANDO EXECUTIVE AIRPORT MEASURED 65 KT/74 MPH WIND GUST. |
| Mar 30, 4:45 PM EDT | TSTM WND DMG | Altamonte Springs, FL | TREES DOWN AT NORTH ST AND SUNILAND ST BLOCKING ROADWAY. |
| Mar 30, 4:45 PM EDT | TSTM WND DMG | Lake Mary, FL | TREES DOWN ON 5 CARS IN WOFL PARKING LOT. |
| Mar 30, 4:45 PM EDT | TSTM WND DMG | Orlando, FL | ONE TREE DOWN AT GOLDENROD AND SUNVISTA ROADS. |
| Mar 30, 4:45 PM EDT | TSTM WND DMG | Sanford, FL | FENCE BLOWN ACROSS THE ROAD AND FIBERGLASS TABLETOP BLOWN OFF. FENCE POSTS SNAPPED OFF. |
| Mar 30, 4:45 PM EDT | TSTM WND DMG | Winter Springs, FL | 8 HOMES DAMAGED NEAR LA VISTA WAY. EXTENT UNKNOWN. |
| Mar 30, 4:45 PM EDT | HAIL 1 | Union Park, FL | NICKEL SIZE HAIL WITH QUARTER SIZE MIXED IN AT WATERFORD LAKES SHOPPING CENTER. |
| Mar 30, 4:47 PM EDT | TSTM WND DMG | Debary, FL | TWO LARGE TREES DOWN ON A HOME ON SMYRNA DRIVE. |
| Mar 30, 4:48 PM EDT | TSTM WND GST 60 | 5 S Conway, FL | KMCO AT ORLANDO INTERNATIONAL AIRPORT MEASURED 53 KT/60 MPH WIND GUST. |
| Mar 30, 4:48 PM EDT | TSTM WND GST 65 | 4 Nnw Lake Jessup, FL | KSFB AT ORLANDO SANFORD AIRPORT MEASURED 57 KT/65 MPH WIND GUST. |
| Mar 30, 4:50 PM EDT | TSTM WND DMG | Deland, FL | TREE DOWN PARTIALLY BLOCKING ROAD ON 2ND STREET AT CYPRUS ST. |
| Mar 30, 4:50 PM EDT | TSTM WND GST 58 | 5 Ene Intercession City, FL | KISM AT KISSIMMEE AIRPORT MEASURED 51 KT/58 MPH WIND GUST. |
| Mar 30, 4:52 PM EDT | TSTM WND DMG | 2 Nnw Deltona, FL | 2 TREES UPROOTED WITH DIAMETERS UP TO ABOUT 6 INCHES. |
| Mar 30, 4:55 PM EDT | TSTM WND DMG | 1 Se Winter Park, FL | ONE LARGE OAK TREE UPROOTED AT CORNER OF DUNBLANE AND WHITEHALL. TIME ESTIMATED BY RADAR. |
| Mar 30, 4:55 PM EDT | TSTM WND DMG | 5 Se Orlando, FL | CAR PORT COLLAPSED AND ROOF DAMAGE ON KINGFISH ST. TIME ESTIMATED BY RADAR. |
| Mar 30, 4:55 PM EDT | TSTM WND DMG | Deltona, FL | TREE LIMBS ACROSS ROAD AT INTERSECTION OF COURTLAND AND DOYLE. |
| Mar 30, 5:00 PM EDT | TSTM WND DMG | Port Orange, FL | VERY LARGE 30 FOOT TALL TREE FELL ON HOME DESTROYING CORNER OF ROOF NEAR INTERSECTION OF SPRUCE CREEK ROAD AND SUN LAKE DRIVE. |
| Mar 30, 5:00 PM EDT | HAIL 0.75 | Bithlo, FL | PENNY SIZE HAIL ON CHULUOTA RD. |
| Mar 30, 5:03 PM EDT | HAIL 0.7 | 5 Ene Orlando Internati, FL | DIME HAIL AT FL-528 AND FL-417. |
| Mar 30, 5:05 PM EDT | TSTM WND DMG | 1 Nnw Scottsmoor, FL | THIGH-SIZED LIMBS DOWN. WINDS ESTIMATED AT 70 MPH. |
| Mar 30, 5:08 PM EDT | TSTM WND GST 46 | Daytona Beach, FL | KDAB AT DAYTONA BEACH AIRPORT MEASURED 40 KT/46 MPH WIND GUST. |
| Mar 30, 5:09 PM EDT | TSTM WND DMG | 2 S Edgewater, FL | NUMEROUS LARGE OAK TREES DOWN OVER A 1/4 MILE RADIUS. TIME ESTIMATED BY RADAR. |
| Mar 30, 5:10 PM EDT | TSTM WND DMG | 3 Sse Saint Cloud, FL | ALUMINUM CANOPY TRIM DAMAGED AT FIRE STATION. TIME ESTIMATED BY RADAR. |
| Mar 30, 5:10 PM EDT | TSTM WND DMG | 4 Sse East Lake Toho, FL | LARGE TREE DOWN ON A HOUSE AND POWERLINES ON DELAWARE AVE. TIME ESTIMATED BY RADAR. |
| Mar 30, 5:10 PM EDT | TSTM WND DMG | 5 Sse Celebration, FL | TREE ON HOUSE ON OLD TAMPA HWY RD. |
| Mar 30, 5:10 PM EDT | TSTM WND GST 70 | Scottsmoor, FL | NUMEROUS LIMBS TORN OFF TREES. |
| Mar 30, 5:11 PM EDT | TSTM WND DMG | Titusville, FL | TRACTOR TRAILER OVERTURNED ON I-95 AT MM 215. |
| Mar 30, 5:12 PM EDT | TSTM WND DMG | 3 Ene East Lake Toho, FL | TREE ON HOME ON MARINA DR. |
| Mar 30, 5:12 PM EDT | TSTM WND DMG | 3 S East Lake Toho, FL | SCREEN PORCH ROOF BLOWN OFF AND WALLS BLOWN IN ON VERMONT AVE. TIME ESTIMATED BY RADAR. |
| Mar 30, 5:12 PM EDT | TSTM WND DMG | 3 Sse East Lake Toho, FL | TREE DOWN ON POWERLINES ON 3RD ST. TIME ESTIMATED BY RADAR. |
| Mar 30, 5:15 PM EDT | HAIL 1 | Titusville, FL | REPORT OF QUARTER SIZED HAIL ON THE A1A BRIDGE. |
| Mar 30, 5:16 PM EDT | HAIL 0.75 | Titusville, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 28 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:10 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS52 KMLB 302043
SVRMLB
FLC009-069-095-097-117-127-302145-
/O.NEW.KMLB.SV.W.0007.110330T2043Z-110330T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
443 PM EDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREVARD COUNTY IN FLORIDA
EASTERN LAKE COUNTY IN FLORIDA
ORANGE COUNTY IN FLORIDA
NORTHERN OSCEOLA COUNTY IN FLORIDA
SEMINOLE COUNTY IN FLORIDA
VOLUSIA COUNTY IN FLORIDA
* UNTIL 545 PM EDT.
* AT 439 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PIERSON TO DELAND TO
CASSIA TO WEKIWA SPRINGS STATE PARK TO LOCKHART TO WINDERMERE TO
7 MILES WEST OF ANIMAL KINGDOM...MOVING EAST AT 60 MPH.
* THESE STORMS...ALONG WITH INDIVIDUAL CELLS AHEAD OF THE MAIN
LINE...WILL AFFECT MOST COMMUNITIES IN THE AFFECTED COUNTIES. IF YOU
SEE THREATENING WEATHER APPROACHING...TAKE SHELTER AT ONCE.
THESE STORMS ARE PRODUCING NUMEROUS REPORTS OF DAMAGE AT THIS TIME.
TAKE SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR EAST CENTRAL FLORIDA. SEVERE STORMS CAN PRODUCE TORNADOES WITH
LITTLE ADVANCE WARNING.
&&
LAT...LON 2863 8064 2856 8072 2862 8079 2871 8075
2879 8084 2852 8077 2812 8094 2814 8152
2825 8157 2826 8166 2834 8167 2834 8175
2851 8166 2862 8152 2876 8154 2901 8143
2930 8157 2927 8116 2930 8115 2931 8103
TIME...MOT...LOC 2041Z 269DEG 33KT 2921 8146 2901 8132
2888 8138 2876 8143 2863 8141 2851 8155
2834 8169
$$2 follow-up statements
412
WWUS52 KMLB 302105
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT WED MAR 30 2011
FLC069-302112-
/O.CAN.KMLB.SV.W.0007.000000T0000Z-110330T2145Z/
LAKE-
505 PM EDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR EAST CENTRAL FLORIDA.
LAT...LON 2863 8064 2856 8072 2862 8079 2871 8075
2879 8084 2852 8077 2812 8094 2814 8152
2828 8147 2840 8148 2856 8124 2864 8110
2870 8111 2886 8112 2903 8115 2927 8125
2927 8116 2930 8115 2931 8103
TIME...MOT...LOC 2102Z 269DEG 33KT 2923 8113 2907 8102
2892 8097 2885 8102 2869 8097 2858 8100
2846 8115 2835 8138 2823 8138
$$
FLC009-095-097-117-127-302145-
/O.CON.KMLB.SV.W.0007.000000T0000Z-110330T2145Z/
OSCEOLA-ORANGE-SEMINOLE-VOLUSIA-BREVARD-
505 PM EDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BREVARD...EASTERN VOLUSIA...EASTERN SEMINOLE...
SOUTHEASTERN ORANGE AND NORTHERN OSCEOLA COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF DAYTONA
BEACH INTL SPEEDWAY TO SPRUCE CREEK...LAKE ASHBY...FARMTON...TO
CHRISTMAS PARK...KISSIMMEE AND WEST LAKE TOHO...MOVING RAPIDLY EAST
AT 60 MPH.
THIS LINE WILL PRODUCE WIDESPREAD STRONG DAMAGING WIND GUSTS ACROSS
CENTRAL AND EAST VOLUSIA...EASTERN SEMINOLE....CENTRAL AND SOUTHEAST
ORANGE...AND NORTHERN SEMINOLE AND BREVARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE AREA!!! THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2863 8064 2856 8072 2862 8079 2871 8075
2879 8084 2852 8077 2812 8094 2814 8152
2828 8147 2840 8148 2856 8124 2864 8110
2870 8111 2886 8112 2903 8115 2927 8125
2927 8116 2930 8115 2931 8103
TIME...MOT...LOC 2102Z 269DEG 33KT 2923 8113 2907 8102
2892 8097 2885 8102 2869 8097 2858 8100
2846 8115 2835 8138 2823 8138
$$
CRISTALDI593
WWUS52 KMLB 302127
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT WED MAR 30 2011
FLC117-127-302136-
/O.CAN.KMLB.SV.W.0007.000000T0000Z-110330T2145Z/
SEMINOLE-VOLUSIA-
527 PM EDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VOLUSIA AND EASTERN
SEMINOLE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR EAST CENTRAL FLORIDA.
LAT...LON 2856 8072 2868 8082 2852 8077 2812 8094
2813 8133 2869 8084 2878 8091 2878 8084
2868 8082 2873 8076 2878 8083 2874 8075
2878 8072 2874 8070 2873 8074 2873 8069
2871 8072 2863 8064
TIME...MOT...LOC 2126Z 269DEG 33KT 2923 8088 2907 8077
2892 8072 2885 8077 2869 8072 2858 8075
2846 8090 2835 8113 2823 8113
$$
FLC009-095-097-302145-
/O.CON.KMLB.SV.W.0007.000000T0000Z-110330T2145Z/
OSCEOLA-ORANGE-BREVARD-
527 PM EDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN
OSCEOLA COUNTIES...
THIS AREA IS COVERED IN THE SEVERE THUNDERSTORM WARNING ISSUED AT
518 PM AND IS VALID UNTIL 615 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2856 8072 2868 8082 2852 8077 2812 8094
2813 8133 2869 8084 2878 8091 2878 8084
2868 8082 2873 8076 2878 8083 2874 8075
2878 8072 2874 8070 2873 8074 2873 8069
2871 8072 2863 8064
TIME...MOT...LOC 2126Z 269DEG 33KT 2923 8088 2907 8077
2892 8072 2885 8077 2869 8072 2858 8075
2846 8090 2835 8113 2823 8113
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:45 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 30, 2:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT WED MAR 30 2011
...TORNADO WATCH IN EFFECT FOR PORTIONS OF EAST CENTRAL FLORIDA
UNTIL 8 PM EDT WEDNESDAY...
...STRONG TO SEVERE STORMS POSSIBLE AGAIN ON THURSDAY...
.DISCUSSION...
THIS AFTERNOON...IMPRESSIVE SQUALL LINE CURRENTLY CHUGGING ACROSS
THE BIG BEND REGION OF FLORIDA WITH A NICE MESOLOW EVIDENT ON
TALLAHASSEE'S RADAR. ACROSS EAST CENTRAL FLORIDA...TEMPERATURES HAVE
SOARED INTO THE UPPER 80S AND LOW 90S ACROSS THE TREASURE COAST AND
OKEECHOBEE COUNTY WITH GUSTY S-SW WINDS AND DEWPOINTS IN THE UPPER
60S/LOW 70S ACROSS THE ENTIRE AREA. SO FAR...NO SHOWERS/STORMS HAVE
DEVELOPED OUT AHEAD OF THE LINE BUT CU FIELD HAS BECOME MORE ROBUST
IN THE PAST HOUR AND ISOLATED DEVELOPMENT MAY BE POSSIBLE BEFORE THE
ARRIVAL OF THE MAIN LINE A LITTLE LATER THIS AFTERNOON.
WITH NOTHING TO COMPETE WITH FOR ENERGY...SQUALL LINE WILL COME
PUSHING INTO THE REGION AFTER 4PM THIS AFTERNOON...REACHING INTO THE
ORLANDO METRO BETWEEN 5-6PM AND THE SPACE COAST TOWARDS 7PM.
15Z SOUNDING AT KXMR STILL SHOWS COMPONENTS IN PLACE FOR POSSIBLE
SEVERE STORMS WITH AND AHEAD OF THE LINE AS LOW LEVEL SHEAR WILL
REMAINS SUFFICIENT FOR ROTATING STORMS AND ISOLATED TORNADOES.
800MB-500MB WINDS HAVE ALSO INCREASED TO AROUND 50KTS...SO
INDIVIDUAL STORMS WILL BE QUICK MOVING WITH THE POSSIBILITY FOR
DAMAGING WINDS IN ADDITION TO FREQUENT LIGHTNING. STAY TUNED TO YOUR
LOCAL MEDIA AND NOAA WEATHER RADIO FOR ANY POSSIBLE WARNINGS THIS
AFTERNOON AND EVENING.
TONIGHT-THURSDAY...THE FIRST SURFACE LOW CURRENTLY DEVELOPING ALONG
THE STALLED WARM FRONT IN N FL/S GA WILL PULL NE INTO THE ATLANTIC
BY LATE EVENING...ALONG WITH MOST OF THE UPPER LEVEL ENERGY DRIVING
THE CURRENT SQUALL LINE. AS THIS PULLS OUT...THERE WILL BE A LULL IN
ACTIVITY THROUGH MOST OF THE NIGHT WITH SKIES BECOMING PARTLY
CLOUDY. WILL KEEP THE MENTION OF ISOLATED SHOWERS OVERNIGHT FOR ANY
LINGERING ACTIVITY.
STRONGER TROF DIGGING ACROSS THE MISSISSIPPI VALLEY OVERNIGHT ALONG
WITH A DEPARTING 140KT JET DRIVE THE DEVELOPMENT OF A SECONDARY
SURFACE LOW ALONG THE FRONT ACROSS N FL TOWARDS DAYBREAK WITH A
STRONGER COLD FRONT MOVING INTO THE REGION. NAM12 AND GFS ARE ABOUT
6HRS SLOWER THAN PREVIOUS RUNS...NOW BRINGING THE COLD FRONT INTO
THE NORTHERN COUNTIES IN THE EARLY AFTERNOON RATHER THAN MID
MORNING. LOW-MID LEVEL WIND FIELD LOOKS MORE IMPRESSIVE THAN THIS
AFTERNOON WITH BOTH THE GFS AND NAM12 INDICATING 925 AND 850MB WINDS
FROM THE SSW AT 50-55KTS. WITH MOIST S-SW FLOW CONTINUING THE ADVECT
70F DEWPOINTS INTO THE REGION AND BEING IN THE FAVORABLE RIGHT
REAR QUAD OF THE DEPARTING JET...CONDITIONS LOOK FAVORABLE FOR
WIDESPREAD SHOWERS AND STORMS...WITH A THREAT FOR SEVERE WEATHER
ACROSS THE ENTIRE AREA IN THE FORM OF DAMAGING WINDS...FREQUENT
LIGHTNING...SMALL HAIL...AND ISOLATED TORNADOES. THREAT WILL SHIFT
SOUTHWARDS THROUGH THE DAY AND THE FRONT PROGRESSES THROUGH THE
REGION.
TEMPERATURES WILL REMAIN WARM AND MUGGY WITH OVERNIGHT LOWS IN THE
LOW 70S...AND HIGHS ON THURS IN THE LOW 80S ACROSS THE NORTH WHERE
CLOUD COVER/STORMS WILL ARRIVE FIRST...AND UPPER 80S/AROUND 90
ACROSS THE SOUTH.
THUR NIGHT...DISTRIBUTED POPS WITH HIGHEST VALUES SOUTH (50) AND
KEPT AT LEAST LOW POPS IN ALL AREAS TO START OUT THE EVENING.
HOWEVER...PRECIP SHOULD QUICKLY DIMINISH N-S THROUGH THE EVENING AS
THE LOW LIFTS UP THE EASTERN SEA BOARD AND SWEEPS THE TRAILING FRONT
AND DRIER AIR DOWN THE PENINSULA. OVERNIGHT LOWS SEVERAL DEGREES
COOLER WITH MINS IN MID/UPPER 50S MOST LOCATIONS.
PREVIOUS DISCUSSION...
FRI-SUN...HIGH PRESSURE OVER THE GULF FRI WILL SHIFT EASTWARD OVER
SOUTH FLORIDA AND EVENTUALLY INTO THE ATLANTIC SAT AS A WEAK
REINFORCING FRONT BUILDS SOUTHWARD OVER THE AREA SAT NIGHT INTO SUN.
DRY CONDS WITH MOSTLY CLEAR SKIES GENERALLY EXPECTED INTO THE
WEEKEND WITH HIGHS RISING BACK TO NEAR TO SLIGHTLY ABOVE NORMAL
VALUES.
MON-TUES...HIGH PRESSURE RIDGE AXIS OVER CENTRAL FLORIDA
MONDAY WILL SHIFT SOUTHEASTWARD INTO TUESDAY AS THE NEXT COLD
FRONT/BAND OF PRECIPITATION IS EXPECTED TO CROSS THE AREA. THE
LATEST RUNS OF THE GFS AND ECMWF DIFFER ON THE EXACT SYNOPTIC
DEVELOPMENT AND TIMING OF THIS SYSTEM...WITH THE GFS THE MORE
PROGRESSIVE OF THE TWO. WILL LEAN TOWARD THE GFS TIMING FOR NOW (A
TUES/TUES NIGHT FROPA). HOWEVER DUE TO THE UNCERTAINTY WILL LEAVE
POPS AROUND 20% FOR NOW.
&&
.AVIATION...S-SW WINDS WITH GUSTS UP TO 25KTS THROUGH THE AFTERNOON
OUTSIDE OF ANY CONVECTIVE ACTIVITY THROUGH 01Z. SQUALL LINE MOVING
INTO THE AREA FROM THE NW WITH NMRS TSTMS...SOME WHICH MAY CONTAIN
HAIL AND CONVECTIVE WIND GUSTS OVER 35KTS. SQUALL LINE AFFECTING
KDAB-KLEE AROUND 21Z...KMCO AROUND 22Z...AND KMLB AROUND 23Z-00Z.
PATCHY MVFR FOG/IFR CIGS DEVELOPING AFTER RAIN ENDS AROUND 06Z.
ANOTHER SQUALL LINE DEVELOPING ACROSS THE FL PANHANDLE IS FORECAST
TO MOVE INTO THE REGION AFTER 14Z-15Z.
&&
.MARINE...TONIGHT-THURSDAY...S-SW FLOW 10-15KTS NEARSHORE/15-20KTS
OFFSHORE OUTSIDE OF ANY CONVECTIVE ACTIVITY CREEPING CLOSE TO 20KTS
LATE THURS AS COLD FRONT MOVES INTO CENTRAL FL PENINSULA. SEAS UP TO
5 FT WELL OFFSHORE BUT 2-3 FT NEAR SHORE WITH PERIODS 4-5S. THREAT
FOR NMRS STORMS MOVING OFFSHORE THIS AFTERNOON AND EVENING AS SQUALL
LINE MOVES THROUGH...AND AGAIN STARTING MID MORNING ON THURSDAY. A
FEW STORMS MAY BE STRONG TO SEVERE WITH WIND GUSTS OVER 35 KTS...
FREQUENT LIGHTNING AND ISOLATED WATERSPOUTS.
THUR NIGHT-SUNDAY...BOATING WILL BE HAZARDOUS THURSDAY NIGHT WITH
FRONT PUSHING DOWN THE WATERS. GUSTY W-WNW WINDS WILL PERSIST INTO
FRI AND HEADLINES MAY BE NEEDED THROUGH THESE PERIODS. FLOW WILL
REMAIN W-WNW BUT NOT AS STRONG ON SAT THEN SHIFTING TO NE-E
OVERNIGHT INTO SUNDAY AS WEAKER BACKDOOR BOUNDARY PUSHES DOWN THE
WATERS.
&&
.FIRE WEATHER...FRI-SUN...WILL NEED TO MONITOR RH TRENDS INTO THE
WEEKEND. RH VALUES MAY APPROACH 35 PERCENT SOME AREAS WITH GUSTY
WESTERLY WINDS ON FRI. SOME RH VALUES APPROACHING 35 PERCENT
POSSIBLE AGAIN ON SAT WITH WINDS NOT AS BRISK...AND 35 PERCENT RHS
POSSIBLE AGAIN ON SUNDAY OVER THE WESTERN INTERIOR SECTIONS WHILE
ONSHORE FLOW MITIGATES LOW RHS NEAR THE EAST COAST. NO HEADLINES
NEEDED JUST YET...BUT WILL MONITOR THROUGH LATER RUNS FOR POSSIBLE
NEED FOR A WATCH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 81 58 79 / 50 90 30 0
MCO 70 83 60 81 / 50 90 30 10
MLB 71 86 61 80 / 40 80 40 10
VRB 69 85 62 80 / 30 60 40 10
LEE 71 82 58 81 / 50 90 30 0
SFB 72 83 59 81 / 50 90 30 0
ORL 71 82 60 81 / 50 90 30 10
FPR 69 87 62 80 / 30 50 40 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTOHazardous weather outlook, Mar 30, 11:42 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1142 AM EDT WED MAR 30 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1142 AM EDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... THE ATMOSPHERE OVER EAST CENTRAL FLORIDA IS WARM...MOIST AND UNSTABLE. SURFACE LOW PRESSURE DEVELOPING OVER THE NORTHEAST GULF OF MEXICO WILL MOVE EAST TO SOUTHERN GEORGIA THIS EVENING WHILE UPPER LEVEL DISTURBANCES PROVIDE SUPPORT FOR THE STRONG CONVECTION NEAR THE FLORIDA BIG BEND AT MIDDAY TO HOLD TOGETHER AND PUSH ACROSS NORTH AND CENTRAL FLORIDA THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR STORMS TO PRODUCE DAMAGING WINDS AROUND 60 MPH AS THEY DEVELOP TOWARD THE EAST-SOUTHEAST INTO CENTRAL FLORIDA THIS AFTERNOON...MAINLY FROM BREVARD AND OSCEOLA COUNTIES NORTHWARD. ANY STORMS THAT DEVELOP OUT AHEAD OF THIS AREA WILL BE CAPABLE OF ACQUIRING ROTATION AND MAY PRODUCE AND ISOLATED TORNADO. INDIVIDUAL STORM MOVEMENT WILL BE RAPIDLY TOWARD THE EAST NORTHEAST AT 35 TO 45 MPH. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS ARE EXPECTED TO MOVE QUICKLY TOWARD THE EAST COAST AT 35 TO 45 MPH...AND PUSH OFFSHORE RAPIDLY MID TO LATE AFTERNOON. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 40 AND 50 KNOTS. BOATERS ON INLAND LAKES SHOULD ALSO BE ALERT AS STORMS APPROACH QUICKLY FROM THE WEST. HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES DUE TO GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM REACHES YOUR AREA. ...WATERSPOUT IMPACT... THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS AS STORMS MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND ATLANTIC WATERS... MAINLY NORTH OF SEBASTIAN INLET. ...WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE 15 TO 20 KNOTS THIS AFTERNOON INTO TONIGHT OVER THE OFFSHORE WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED THURSDAY AHEAD OF A COLD FRONT. IN ADDITION TO THE THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES...LOCALLY INTENSE RAINFALL WILL BE CAPABLE OF PRODUCING TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/GLITTO
In the hours before
Special weather statement, Mar 30, 3:49 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT WED MAR 30 2011
FLZ041-045>047-053-054-141-147-302045-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-NORTHERN
BREVARD COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
349 PM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER BREVARD COUNTY...NORTHERN
INDIAN RIVER COUNTY...EASTERN ORANGE COUNTY...EASTERN OSCEOLA
COUNTY...SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 445 PM EDT.
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
CHULUOTA TO KENANSVILLE...MOVING NORTHEAST AT 30 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2763 8078 2764 8101 2875 8140 2902 8088
2861 8059 2861 8058 2846 8052 2840 8058
2821 8059 2806 8055 2770 8036
TIME...MOT...LOC 1947Z 235DEG 28KT 2832 8093
MOSESLocal storm report, Mar 30, 4:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 W MALABAR 28.00N 80.66W
03/30/2011 E0.88 INCH BREVARD FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL HAIL POUNDING HIS HOUSE.
&&
ARBLocal storm report, Mar 30, 4:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 N MASCOTTE 28.65N 81.88W
03/30/2011 LAKE FL TRAINED SPOTTER
MULTIPLE LARGE TREE LIMBS DOWN.
&&
ARBLocal storm report, Mar 30, 4:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST LEESBURG 28.81N 81.88W
03/30/2011 M56.00 MPH LAKE FL ASOS
KLEE ASOS AT LEESBURG AIRPORT MEASURED 49 KT/56 MPH WIND
GUST.
&&
ARBLocal storm report, Mar 30, 4:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 WNW MALABAR 28.02N 80.66W
03/30/2011 E2.00 INCH BREVARD FL TRAINED SPOTTER
SPOTTER REPORTED HAIL UP TO 2 INCHES AND STRONG WINDS.
&&
ARBLocal storm report, Mar 30, 4:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
443 PM EDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 NE EUSTIS 28.87N 81.65W
03/30/2011 LAKE FL TRAINED SPOTTER
ONE TREE DOWN
&&
ARBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:47 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 73 min |
| Mar 30, 3:49 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola, Seminole | 56 min |
| Mar 30, 3:57 PM EDT | Special Marine Warning | MLB | 93 min | |
| Mar 30, 3:59 PM EDT | Tornado Warning | MLB | Lake | 46 min |
| Mar 30, 4:02 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 43 min |
| Mar 30, 4:29 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 30, 5:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Volusia | 57 min |
| Mar 30, 5:30 PM EDT | Special Marine Warning | MLB | 90 min | |
| Mar 30, 6:13 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 44 min |
| Mar 30, 6:14 PM EDT | Special Marine Warning | MLB | 91 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.